Alert archive / Texas / Tornado Warnings in 2009

Tornado Warning 18, NWS Fort Worth, TX

April 27, 2009Bell County, Milam County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 27, 2009, 4:40 AM CDT for Bell County, Milam County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2009, 4:40 AM CDT (09:40 UTC)
Expired
Apr 27, 2009, 5:30 AM CDT
In force
50 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Bell County, TX, Milam County, TX

The radar

The Ft Hood radar (KGRK), 23 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 5:10 AM CDTTSTM WND GST 70Holland, TX70 MPH WIND GUST IN HOLLAND. ESTIMATED BY A STORM SPOTTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2009-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 479 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2009-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
479 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 270940
TORFWD
TXC027-331-271030-
/O.NEW.KFWD.TO.W.0018.090427T0940Z-090427T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
440 AM CDT MON APR 27 2009

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN BELL COUNTY IN NORTH CENTRAL TEXAS...
  CENTRAL MILAM COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 530 AM CDT

* AT 440 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  DEVELOPING TORNADO 14 MILES SOUTH OF HOLLAND...MOVING NORTHEAST AT 
  25 MPH.  THIS STORM HAS HAD A HISTORY OF PRODUCING DAMAGE IN       
  WILLIAMSON COUNTY.

* THE TORNADO WILL BE NEAR...
  BUCKHOLTS AND ROGERS BY 530 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.

&&

LAT...LON 3075 9729 3084 9757 3087 9760 3109 9715
      3104 9710 3100 9708 3100 9706 3073 9681
      3062 9723
TIME...MOT...LOC 0940Z 238DEG 18KT 3070 9747

$$


DUNN
3 follow-up statements
000 
WWUS54 KFWD 270952
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
452 AM CDT MON APR 27 2009

TXC027-331-271030-
/O.CON.KFWD.TO.W.0018.000000T0000Z-090427T1030Z/
BELL TX-MILAM TX-
452 AM CDT MON APR 27 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR CENTRAL
MILAM AND SOUTHEASTERN BELL COUNTIES...

AT 451 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO.  THIS TORNADO WAS LOCATED 9 MILES SOUTH OF 
HOLLAND...MOVING NORTHEAST AT 20 MPH.  THIS STORM HAS HAD A HISTORY 
OF PRODUCING DAMAGE IN WILLIAMSON COUNTY.  SEEK SHELTER NOW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.

&&

LAT...LON 3075 9729 3084 9757 3087 9760 3109 9715
      3104 9710 3100 9708 3100 9706 3073 9681
      3062 9723
TIME...MOT...LOC 0951Z 224DEG 17KT 3076 9743

$$


DUNN
000 
WWUS54 KFWD 271005
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
505 AM CDT MON APR 27 2009

TXC027-331-271030-
/O.CON.KFWD.TO.W.0018.000000T0000Z-090427T1030Z/
BELL TX-MILAM TX-
505 AM CDT MON APR 27 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR WEST
CENTRAL MILAM AND SOUTHEASTERN BELL COUNTIES...

AT 505 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO.  THIS TORNADO WAS LOCATED 4 MILES SOUTH OF 
HOLLAND...MOVING NORTHEAST AT 20 MPH.  THIS STORM HAS HAD A HISTORY 
OF PRODUCING DAMAGE IN WILLIAMSON COUNTY.  SEEK SHELTER NOW

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROGERS...LITTLE RIVER-ACADEMY AND BUCKHOLTS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.

&&

LAT...LON 3082 9752 3087 9760 3109 9715 3105 9711
      3100 9708 3088 9696 3075 9729
TIME...MOT...LOC 1005Z 220DEG 18KT 3083 9738

$$


DUNN
000 
WWUS54 KFWD 271023
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
523 AM CDT MON APR 27 2009

TXC027-331-271033-
/O.EXP.KFWD.TO.W.0018.000000T0000Z-090427T1030Z/
BELL TX-MILAM TX-
523 AM CDT MON APR 27 2009

...THE TORNADO WARNING FOR WEST CENTRAL MILAM AND SOUTHEASTERN BELL
COUNTIES EXPIRES AT 530 AM CDT...

AT 523 AM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO 
WARNING WEAKENED AND THE TORNADO THREAT WAS RAPIDLY DIMINISHING.  
GUSTY WINDS WILL STILL BE POSSIBLE WITH THIS WEAKENING STORM.

LAT...LON 3082 9752 3087 9760 3109 9715 3105 9711
      3100 9708 3088 9696 3075 9729
TIME...MOT...LOC 1023Z 220DEG 18KT 3090 9731

$$


DUNN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 27, 3:27 AM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 27, 3:27 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
327 AM CDT MON APR 27 2009

.DISCUSSION...
A COUPLE OF IMPULSES EMBEDDED IN SOUTHWEST FLOW ALOFT WILL BRING
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO NORTH TEXAS
TODAY. THE BEST CHANCE OF THUNDERSTORMS WILL BE NEAR THE UPPER
LEVEL SUPPORT WHICH WILL EFFECT MAINLY THE SOUTHERN ZONES THIS
MORNING. THE SECOND IMPULSE SHOULD TRACK A BIT FURTHER NORTH AND
BRING A BETTER CHANCE OF THUNDERSTORMS NORTH OF INTERSTATE 20 THIS
AFTERNOON. STEEP MID LEVEL LAPSE RATES AND RESPECTABLE LOW LEVEL
WINDS WILL MAINTAIN A POTENTIAL FOR SEVERE STORMS TODAY...ESPECIALLY
THIS AFTERNOON...WHEN THE MID LEVEL CAP SHOULD WEAKEN SIGNIFICANTLY.
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS SINCE LOW
LEVEL DIRECTIONAL SHEAR SHOULD BE MARGINAL. STORM CHANCES SHOULD
DECREASE FROM SOUTHWEST TO NORTHEAST WITH THE DEPARTING WAVE.
HOWEVER...A WEAK COLD FRONT WILL CROSS THE RED RIVER OVERNIGHT AND
KEEP THUNDERSTORM CHANCES HIGH...ESPECIALLY IN THE NORTH. LOCALLY
HEAVY RAINFALL SHOULD BE THE PRIMARY HAZARD OVERNIGHT. THE COLD
FRONT WILL STALL OVER NORTH TEXAS TUESDAY AND STORM CHANCES WILL
CONTINUE.

THE REMAINDER OF THE WEEK WILL REMAIN UNSETTLED WITH MULTIPLE
IMPULSES FORECAST TO MOVE ACROSS THE REGION. THE BEST STORM
CHANCES WILL MOST LIKELY BE FRIDAY THROUGH SUNDAY WHEN ANOTHER
COLD FRONT MOVES INTO THE REGION. WILL LEAVE CHANCE POPS FOR NOW
DUE TO TIMING UNCERTAINTIES...BUT OVERALL SOME MUCH NEEDED
RAINFALL SHOULD DAMPEN NORTH TEXAS SOIL THROUGH THE WEEK.

THE WIND THIS MORNING WILL BE RATHER GUSTY AS SOME MOMENTUM FROM A
50+ KNOT LOW LEVEL JET MIXES DOWN. HOWEVER...THE STRONG WINDS WILL
BE LOCALIZED AND ONLY BRIEFLY STRONG AND GUSTY SO WILL NOT ISSUE A
WIND ADVISORY AT THIS TIME. WE WILL BE KEEPING A CLOSE EYE THIS THROUGH
THE MORNING IN CASE THE STRONGER WINDS BECOME MORE WIDESPREAD.

TEMPERATURES THROUGH THE WEEK WILL BE RATHER SEASONAL WITH HIGHS
MAINLY IN THE 70S TO LOWER 80S AND LOWS GENERALLY IN THE 60S.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  65  79  65  80 /  80  60  40  40  30
WACO, TX              81  69  83  68  82 /  60  40  30  20  20
PARIS, TX             76  64  75  64  76 /  80  70  50  50  50
DENTON, TX            77  65  77  67  80 /  80  60  40  40  30
MCKINNEY, TX          76  65  78  65  79 /  80  70  40  40  40
DALLAS, TX            78  67  79  68  80 /  80  60  40  40  30
TERRELL, TX           79  67  79  67  80 /  70  60  40  30  40
CORSICANA, TX         79  67  80  67  80 /  60  50  30  30  30
TEMPLE, TX            80  68  82  68  81 /  60  30  30  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

91/79
Hazardous weather outlook, Apr 27, 4:32 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
432 AM CDT MON APR 27 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
432 AM CDT MON APR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS TODAY AND THIS EVENING. LARGE HAIL...DAMAGING WINDS...AND
HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. ISOLATED TORNADOES ARE
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS TUESDAY THROUGH
SUNDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE
REGION. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL
CONTINUE TO BE THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS MORNING MAINLY WEST OF
INTERSTATE 35 AND REGION-WIDE THIS AFTERNOON.

In the hours before

Special weather statement, Apr 27, 4:09 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
409 AM CDT MON APR 27 2009

TXZ158-270945-
BELL TX-
409 AM CDT MON APR 27 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  BELL COUNTY

AT 409 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF BELTON...MOVING NORTHEAST AT 30
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...FORT HOOD...HARKER
HEIGHTS...HOLLAND...KILLEEN...LITTLE RIVER-ACADEMY...MORGANS POINT
RESORT...NOLANVILLE...ROGERS...SALADO...TEMPLE AND TROY.

WIND GUSTS TO 50 MPH CAN BE EXPECTED WITH THIS STORM ALONG WITH
FREQUENT LIGHTNING.

LAT...LON 3088 9764 3092 9783 3104 9791 3107 9791
      3132 9742 3125 9734 3128 9728 3127 9726
      3100 9708 3090 9726 3077 9731 3076 9733
TIME...MOT...LOC 0909Z 219DEG 27KT 3099 9744

DUNN
Special weather statement, Apr 27, 4:33 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
433 AM CDT MON APR 27 2009

TXZ130-141-271000-
ERATH TX-COMANCHE TX-
433 AM CDT MON APR 27 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN COMANCHE COUNTY
  SOUTHERN ERATH COUNTY

AT 433 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF DUBLIN...MOVING NORTHEAST AT
30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE DUBLIN...GUSTINE AND
STEPHENVILLE.

WIND GUSTS TO 50 MPH AND HALF-INCH DIAMETER HAIL CAN BE EXPECTED
FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3203 9862 3241 9802 3225 9794 3219 9793
      3210 9786 3193 9818 3191 9820 3185 9816
      3184 9816 3172 9842
TIME...MOT...LOC 0933Z 239DEG 28KT 3203 9820

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 4:09 AM CDTSpecial Weather StatementFWDBell36 min
Apr 27, 4:33 AM CDTSpecial Weather StatementFWDComanche, Erath27 min
Apr 27, 4:46 AM CDTSpecial Weather StatementFWDMills29 min
Apr 27, 5:16 AM CDTSevere Thunderstorm WarningFWDBosque, Erath, Hood, Somervell59 min
Apr 27, 5:26 AM CDTSpecial Weather StatementFWDHamilton34 min
Apr 27, 5:50 AM CDTSevere Thunderstorm WarningFWDCoryell, Hamilton, Lampasas55 min
Apr 27, 5:56 AM CDTSevere Thunderstorm WarningFWDHill, Johnson64 min
Apr 27, 6:11 AM CDTSpecial Weather StatementFWDDallas34 min
Apr 27, 6:21 AM CDTSevere Thunderstorm WarningFWDBosque54 min
Apr 27, 6:30 AM CDTSevere Thunderstorm WarningFWDEllis60 min
Apr 27, 6:35 AM CDTAreal Flood AdvisoryFWDBosque, Hamilton3 hr
Apr 27, 6:45 AM CDTSevere Thunderstorm WarningFWDCoryell, Lampasas75 min
Apr 27, 6:58 AM CDTSevere Thunderstorm WarningFWDBosque, Hill62 min
Apr 27, 6:59 AM CDTTornado WarningFWDLampasas46 min
Apr 27, 7:01 AM CDTAreal Flood AdvisoryFWDLampasas, Mills3 hr
Apr 27, 7:02 AM CDTAreal Flood AdvisoryFWDLampasas, Mills3 hr
Apr 27, 7:06 AM CDTFlash Flood WarningFWDDallas114 min
Apr 27, 7:21 AM CDTFlash Flood WarningFWDCoryell, Hamilton, Lampasas, Mills114 min
Apr 27, 7:43 AM CDTSpecial Weather StatementFWDHunt32 min
Apr 27, 7:43 AM CDTSevere Thunderstorm WarningFWDMcLennan62 min
Apr 27, 7:49 AM CDTSpecial Weather StatementFWDKaufman, Rockwall26 min
Apr 27, 7:57 AM CDTSevere Thunderstorm WarningFWDLimestone, Navarro78 min
Apr 27, 7:59 AM CDTSevere Thunderstorm WarningFWDHill33 min
Apr 27, 8:09 AM CDTSpecial Weather StatementFWDDelta, Lamar36 min
Apr 27, 8:21 AM CDTAreal Flood AdvisoryFWDCoryell, McLennan3 hr
Apr 27, 8:38 AM CDTTornado WarningFWDHenderson, Navarro52 min
Apr 27, 8:50 AM CDTSevere Thunderstorm WarningFWDKaufman, Van Zandt55 min
Apr 27, 9:09 AM CDTSpecial Weather StatementFWDMcLennan36 min
Apr 27, 9:10 AM CDTTornado WarningFWDKaufman, Van Zandt50 min
Apr 27, 9:15 AM CDTAreal Flood AdvisoryFWDNavarro3 hr
Apr 27, 9:30 AM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Hunt, Rains60 min
Apr 27, 9:42 AM CDTFlash Flood WarningFWDBosque, Coryell, Hamilton, Lampasas, Mills108 min
Apr 27, 9:47 AM CDTSevere Thunderstorm WarningFWDVan Zandt39 min
Apr 27, 10:07 AM CDTAreal Flood AdvisoryFWDBosque, Hill, Limestone3 hr
Apr 27, 11:32 AM CDTFlash Flood WarningFWDBosque, Coryell, Hamilton, Lampasas, McLennan, Mills3 hr
Apr 27, 1:48 PM CDTRiver Flood WarningFWDCoryell7 hr
Apr 27, 2:35 PM CDTAreal Flood WarningFWDLampasas90 min
Apr 27, 3:11 PM CDTRiver Flood WarningFWDLampasas17 hr
Apr 27, 6:45 PM CDTRiver Flood WarningFWDHunt, Rockwall14 hr

Nearby

Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.